From Babylon, New York, USA:
My five year old daughter has had diabetes since age two. When I arrive home at night from work, her sugar is always 400-500 mg/dl (22.2 -27.8 mmol/L). I have tried giving her more NPH insulin, but she gets a low reaction that requires a lot of sugar to stabilize, and, now that summer is here, she will get more exercise. I need to know what to do.
This is a difficult problem. You need to consider your daughter's food intake during the day to see if this is appropriate in terms of both content and timing. Take your records of diet and blood sugar to your diabetes team and discuss the options. One tack may be to consider a basal-bolus
Additional comments from Lois Schmidt Finney, diabetes dietitian:When do you give her the extra NPH and when does the low occur? It could be that she continues to put out extra glucose to compensate for that low blood glucose 12-15 hours after it happens. I think it best to discuss with your diabetes team as soon as possible.
Original posting 16 Sep 2000
Posted to Daily Care
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:14
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.